Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 202, NWS Fort Worth, TX

June 13, 2005Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2005, 8:57 PM CDT for Montague County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2005, 8:57 PM CDT (01:57 UTC)
Expired
Jun 13, 2005, 10:00 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2984 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:10 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 13, 8:10 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT MON JUN 13 2005

.UPDATED...
STRONG TO SEVERE THUNDERSTORMS ARE SLOWLY BECOMING LESS ORGANIZED AS
AN OUTFLOW BOUNDARY MOVES STEADILY SOUTHWARD.  STILL EXPECT STORMS
TO LINGER OVERNIGHT...ESPECIALLY IN THE NORTHWEST ZONES...BUT THE
SEVERE POTENTIAL SHOULD SLOW DIMINISH.  WILL UPDATE TO REMOVE WATCH
477 WORDING AND ADJUST POPS BASED ON CURRENT TRENDS.

&&

.AVIATION...
CONVECTION FIRING ALONG A FRONT FROM SOUTHEAST OF KFDR TO SOUTH OF
KTUL... AND ALONG A DRYLINE FROM NORTH OF KDYX TO WEST OF KGPH.
ATMOSPHERE OVER NORTH TEXAS IS VERY UNSTABLE... THUS STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE NORTHWEST CORNER
OF THE KDFW TRACON THIS EVENING 04-07Z... AND INTO THE KFTW...KDFW
AND KDAL AIRPORTS 06-09Z. LARGE HAIL AND STRONG WINDS ARE POSSIBLE
FROM THE SEVERE THUNDERSTORMS.  THE FRONT SHOULD FOLLOW THE
CONVECTION INTO THE LOCAL AREA AFTER TUESDAY DAYBREAK.  IF THE
STORMS HOLD TOGETHER OVER NIGHT... THEY COULD REACH THE KACT TRACON
AROUND DAYBREAK... BUT DUE TO UNCERTAINTY WILL NOT INCLUDE IN THE
KACT TAF.

OTHERWISE... VFR EXCEPT KACT EARLY TUESDAY WHEN BKN020 ARE
EXPECTED.  SOUTHERLY FLOW OVERNIGHT EXCEPT DURING THUNDERSTORMS WHEN
WINDS WILL BE VARIABLE AND GUSTY... 30+ KTS POSSIBLE AT METROPLEX
AIRPORTS.  FLOW BECOMES L/V OR NORTHEASTLY LESS THAN 7KTS TUESDAY
BEHIND THE FRONT.  75

&&

.UPDATE...
430 PM...
THUNDERSTORMS INITIATING ON THE DRY LINE LATE THIS AFTERNOON.  THESE
STORMS SHOULD GO UP QUICKLY WITH VERY UNSTABLE AIR ALOFT AND A
WEAKENING CAP.  WILL ISSUE AN UPDATE FOR SEVERE THUNDERSTORM WATCH
477 ALONG AND NORTHWEST OF A SHERMAN...DECATUR...TO EASTLAND
LINE...VALID UNTIL 11 PM.

&&

.DISCUSSION...
320 PM
WEAK COLD FRONT DRAPED ACROSS CENTRAL OKLAHOMA WILL CONTINUE TO
SLOWLY MOVE SOUTH AND BECOME THE FOCUS FOR SCATTERED CONVECTION THIS
EVENING.  MODEL MASS FIELDS SUGGEST CONVERGENCE ALONG THE FRONT AND
A RIGHT ENTRANCE REGION OF THE JET WILL BE SUFFICIENT FOR SYNOPTIC
SCALE UPWARD FORCING DESPITE THE ABSENCE OF AN IDENTIFIABLE
SHORTWAVE.  AIRMASS ACROSS THE NW CWA IS WEAKLY CAPPED AND VERY
UNSTABLE WITH CAPES ABOVE 4000 J/KG.  MOST STORMS WILL INITIATE
NORTH OF THE RED RIVER ALONG THE FRONT WITH E-SE MOTIONS EXPECTED TO
BRING THEM INTO THE N/NE CWA THIS EVENING.  HOWEVER...A COUPLE
STORMS MAY DEVELOP BETWEEN SPS AND ABI BEFORE SUNSET.  GIVEN THE
EXTREME INSTABILITY AND WEAK/MARGINAL WIND SHEAR...LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE.  WILL TAPER POPS DOWN TO NIL ACROSS
THE SOUTH DUE TO A STRONG CAP STILL IN PLACE JUST SOUTH OF I-20.

FRONT WILL STALL OVER THE AREA AND BECOME DIFFUSE TUESDAY. JUST
ISOLATED MAINLY AFTERNOON/EVENING AIRMASS THUNDERSTORMS ARE EXPECTED
THROUGH WED.  UPPER LEVEL SHORTWAVE RIDGING AND A 700-850MB HIGH
SUGGESTS THE GFS SOLUTION IS TOO WET.  BY THURSDAY NIGHT AND FRIDAY
NW FLOW ALOFT MAY BRING SOME RESIDUAL CONVECTIVE CLUSTERS SOUTH OUT
OF THE PLAINS AND AFFECT MAINLY THE NERN PARTS OF THE CWA.  GOOD
MODEL AGREEMENT...BUT UNCLEAR CONVECTIVE EVOLUTION/MOTIONS SUGGEST
KEEPING POPS LOW FOR THIS ACTIVITY AT THIS TIME.  TEMPS WILL BE
SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE WORK WEEK.

LONG RANGE MODELS CONTINUE TO INDICATE AN AMPLIFYING UPPER LEVEL
PATTERN WITH A DEEP TROUGH ALONG THE PACIFIC COAST...A RIDGE ACROSS
THE EASTERN ROCKIES AND A TROUGH OVER THE EAST.  GFS TRIES TO BRING
ENERGY IN FROM THE NE AND ANOTHER FRONT OVER THE WEEKEND.  HOWEVER...
UPPER PATTERN WOULD FAVOR DRIER AIR MOVING IN FROM THE EAST WHICH
WOULD LIMIT PRECIP CHANCES.  WILL KEEP FORECAST DRY FOR NOW...BUT
TREND TEMPS TO NEAR NORMAL.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  92  71  94 /  20  20  20  20
WACO, TX              74  95  71  94 /  10  10  20  20
PARIS, TX             71  90  65  93 /  50  20  20  20
DENTON, TX            72  91  68  93 /  30  20  20  20
MCKINNEY, TX          72  92  68  93 /  30  20  20  20
DALLAS, TX            75  92  71  94 /  20  20  20  20
TERRELL, TX           73  92  69  93 /  20  20  20  20
CORSICANA, TX         73  95  70  94 /  10  20  20  20
TEMPLE, TX            74  94  71  94 /  10  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Jun 13, 8:40 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT MON JUN 13 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
840 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE RED
RIVER THIS EVENING ALONG A SOUTHWARD MOVING COLD FRONT.  THE STORMS
WILL IMPACT THE NORTHERN HALF OF NORTH TEXAS THROUGH THE EARLY
MORNING HOURS.  THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE
ALONG AND NORTHWEST OF A GAINESVILLE......DECATUR...TO EASTLAND LINE
WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.  LARGE
HAIL...WIND GUSTS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN HAZARDS.

AS THE STORMS MOVE SOUTH AND EAST OF THE WATCH AREA THEY SHOULD
WEAKEN AS THEY ENCOUNTER LESS UNSTABLE AIR.  HOWEVER...A FEW STORMS
COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND GUSTS TO
60 MPH.

.DAYS TWO THROUGH SEVEN...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE NORTH OF I-20 EARLY
TUESDAY BUT BY EVENING...THE CHANCE WILL SPREAD TO ALL OF THE
REGION. IN ADDITION...THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS OVER ALL OF NORTH TEXAS WEDNESDAY AND
FRIDAY. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY NORTH OF A GRAHAM...TO GAINESVILLE LINE
THROUGH 11 PM.  LIMITED SPOTTER ACTIVATION IS POSSIBLE AFTER 11 PM
NORTH OF INTERSTATE 20.

In the hours before

Special weather statement, Jun 13, 7:15 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT MON JUN 13 2005

TXZ091-092-140055-

COOKE-MONTAGUE-
715 PM CDT MON JUN 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN OKLAHOMA...ALONG A
LINE EXTENDING FROM DOUGHERTY TO 5 MILES EAST OF PETROLIA TO 15
MILES NORTH OF HENRIETTA...MOVING SOUTH AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...CALLISBURG...
DEXTER...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RINGGOLD...ST.
JO AND STONEBURG.

THESE STORMS WILL MOVE INTO NORTHERN MONTAGUE AND NORTHERN COOKE
COUNTIES AROUND 8 PM.  WINDS OF AT LEAST 40 TO 50 MPH AND CONTINUOUS
CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS.  IN
ADDITION...LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS.

PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE
INDOOR AS THESE STORMS APPROACH.  STAY TUNED TO WEATHER RADIO OR
OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS.
Special weather statement, Jun 13, 8:30 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT MON JUN 13 2005

TXZ100-101-140230-
JACK-YOUNG-
830 PM CDT MON JUN 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
LEADING EDGE OF WIND GUSTS UP TO 40 MPH MOVING SOUTH ACROSS ARCHER
AND CLAY COUNTIES. THE WINDS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES WEST OF BOWIE TO 23 MILES NORTHEAST OF OLNEY TO 11
MILES NORTH OF OLNEY...MOVING SOUTH AT 25 MPH.

CITIES IN THE PATH OF THESE GUSTY THUNDERSTORM WINDS INCLUDE
BRYSON...GRAHAM...JACKSBORO...OLNEY...AND VINEYARD.

THE GUSTY WINDS WILL SPREAD INTO THE NORTHERN PARTS OF JACK AND
YOUNG COUNTIES BY 845 PM. THUNDERSTORMS WITH BRIEF HEAVY RAIN AND
SMALL HAIL WILL MOVE INTO THE SAME AREAS ABOUT 30 TO 40 MINUTES
AFTER THE INITIAL GUST OF WIND.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:57 PM CDTSevere Thunderstorm WarningFWDMontague63 min
Jun 13, 9:25 PM CDTFlash Flood WarningFWDMontague2 hr
Jun 13, 9:36 PM CDTSevere Thunderstorm WarningFWDCooke54 min
Jun 13, 9:40 PM CDTSevere Thunderstorm WarningFWDYoung65 min
Jun 13, 9:52 PM CDTSevere Thunderstorm WarningFWDJack53 min
Jun 13, 10:27 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson63 min
Jun 13, 10:39 PM CDTSevere Thunderstorm WarningFWDYoung53 min
Jun 13, 10:51 PM CDTSevere Thunderstorm WarningFWDJack55 min
Jun 13, 11:34 PM CDTSevere Thunderstorm WarningFWDParker56 min
Jun 13, 11:44 PM CDTSevere Thunderstorm WarningFWDPalo Pinto64 min
Jun 14, 12:10 AM CDTSevere Thunderstorm WarningFWDHood65 min
Jun 14, 12:21 AM CDTSevere Thunderstorm WarningFWDErath63 min
Jun 14, 12:26 AM CDTSevere Thunderstorm WarningFWDErath64 min
Jun 14, 12:29 AM CDTSevere Thunderstorm WarningFWDParker33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.